MAUDE Adverse Event Report: MEDLINE RENEWAL; ASC 4250-01 @SUPER TURBOVAC 90, 90 DEGRE

MEDLINE RENEWAL; ASC 4250-01 @SUPER TURBOVAC 90, 90 DEGRE
Catalog Number ASC425001RH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the tip of the ablation electrode detached during a shoulder joint procedure and fell into the surgical site.The detached tip was successfully retrieved from the surgical site using forceps.A new device was obtained and the procedure was completed without further reported incident.There was no reported adverse impact to the patient.A sample has been received and investigation is ongoing.Due to the reported need for medical intervention to retrieve the detached tip from the surgical site, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the tip of the ablation electrode fell off during use.
 
Additional Manufacturer Narrative
Investigation of the returned sample from the reporting facility has been completed.The electrode faceplate was noted to have detached from the tip.Burn marks were observed on the top of the electrode tip and ceramic.The damaged electrode faceplate appear to be due to over activation by the end-user.The root cause for the reported incident was found to be use error.If additional relevant information becomes available another supplemental mdr will be filed.

Common Device Name
ASC 4250-01 @SUPER TURBOVAC 90, 90 DEGRE
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock avenue
redmond, or
MDR Report Key9771379
Report Number3032391-2020-00002
Device Sequence Number2952424
Product Code NUJ
UDI-Device Identifier10888277380066
UDI-Public10888277380066
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASC425001RH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR